The Number of Canalyzing Functions over Any Finite Set

DOI: 10.4236/ojdm.2013.33024   PDF   HTML     3,064 Downloads   4,696 Views   Citations

Abstract

In this paper, we extend the definition of Boolean canalyzing functions to the canalyzing functions of multi-state case. Namely, f:QnQ , where Q={a1,a2,...,aq} . We obtain its cardinality and the cardinalities of its various subsets (They may not be disjoint). When q=2, we obtain a combinatorial identity by equating our result to the formula in [1]. For a better understanding to the magnitude, we obtain the asymptotes for all the cardinalities as either n or q.

Share and Cite:

Y. Li, D. Murrugarra, J. Adeyeye and R. Laubenbacher, "The Number of Canalyzing Functions over Any Finite Set," Open Journal of Discrete Mathematics, Vol. 3 No. 3, 2013, pp. 130-136. doi: 10.4236/ojdm.2013.33024.

Conflicts of Interest

The authors declare no conflicts of interest.

References

[1] W. Just, I. Shmulevich and J. Konvalina, “The Number and Probability of Canalyzing Functions,” Physica D, Vol. 197, No. 3-4, 2004, pp. 211-221. doi:10.1016/j.physd.2004.07.002
[2] C. H. Waddington, “The Strategy of the Genes,” George Allen and Unwin, London, 1957.
[3] R. Thomas and R. D’Ari, “Biological Feedback,” CRC Press, Boca Raton, 1989.
[4] L. Steggles, et al., “Qualitatively Modelling and Analyzing Genetic Regulatory Networks: A Petri Net Approach,” Bioinformatics, Vol. 23, No. 3, 2007, pp. 336-343. doi:10.1093/bioinformatics/btl596
[5] M. Pogson, et al., “Formal Agent-Based Modelling of Intracellular Chemical Interactions,” Biosystems, Vol. 85, No. 1, 2006, pp. 37-45. doi:10.1016/j.biosystems.2006.02.004

  
comments powered by Disqus

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.